Alert archive / New York / Storm Watches in 2012
Storm Watch 4, NWS New York, NY
NWS New York, NY issued this storm watch at Dec 25, 2012, 4:14 AM EST. It took effect at Dec 26, 2012, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 4:14 AM EST (09:14 UTC)
- In effect from
- Dec 26, 2012, 6:00 PM EST
- Expired
- Dec 26, 2012, 4:43 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
002 WHUS71 KOKX 250914 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 414 AM EST TUE DEC 25 2012 ...STORM CONDITIONS POSSIBLE LATE WEDNESDAY INTO WEDNESDAY NIGHT... ANZ330-335-338-340-345-350-353-355-251715- /O.NEW.KOKX.SR.A.0004.121226T2300Z-121227T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 414 AM EST TUE DEC 25 2012 ...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * LOCATION...ALL COASTAL WATERS. * WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...10 TO 15 FEET ON THE OCEAN...5 TO 8 FT ON LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS WILL BE LATE WEDNESDAY INTO WEDNESDAY NIGHT...WITH HIGHEST SEAS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
389 WHUS71 KOKX 251114 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 614 AM EST TUE DEC 25 2012 ...STORM CONDITIONS POSSIBLE LATE WEDNESDAY INTO WEDNESDAY NIGHT... ANZ330-335-338-340-345-350-353-355-252100- /O.CON.KOKX.SR.A.0004.121226T2300Z-121227T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 614 AM EST TUE DEC 25 2012 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * LOCATION...ALL COASTAL WATERS. * WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...12 TO 16 FEET ON THE OCEAN...4 TO 8 FT ON THE SOUND. * TIMING...THE STRONGEST WINDS WILL BE LATE WEDNESDAY INTO WEDNESDAY NIGHT...WITH HIGHEST SEAS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
220 WHUS71 KOKX 252107 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EST TUE DEC 25 2012 ...STORM CONDITIONS POSSIBLE LATE WEDNESDAY INTO WEDNESDAY NIGHT... ANZ330-335-338-340-345-350-353-355-261100- /O.CON.KOKX.SR.A.0004.121226T2300Z-121227T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 PM EST TUE DEC 25 2012 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * LOCATION...ALL COASTAL WATERS. * WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...10 TO 15 FEET...4 TO 8 FEET ON THE SOUND AND 2 TO 4 FT ON THE BAYS. * TIMING...THE STRONGEST WINDS WILL BE LATE WEDNESDAY INTO WEDNESDAY NIGHT...WITH HIGHEST SEAS WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
839 WHUS71 KOKX 260943 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 443 AM EST WED DEC 26 2012 ...STORM CONDITIONS EXPECTED LATE TODAY INTO TONIGHT... ANZ330-335-338-340-345-350-353-355-261745- /O.UPG.KOKX.SR.A.0004.121226T2300Z-121227T1100Z/ /O.NEW.KOKX.SR.W.0005.121226T2300Z-121227T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 443 AM EST WED DEC 26 2012 ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...ALL COASTAL WATERS. * WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...11 TO 16 FEET ON THE OCEAN...5 TO 8 FEET ON THE SOUND...AND 2 TO 4 FT ON THE BAYS. * TIMING...THE STRONGEST WINDS WILL BE LATE TODAY INTO TONIGHT...WITH HIGHEST SEAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this storm watch went out at Dec 25, 3:59 AM EST, 15 minutes earlier.
Area forecast discussion, Dec 25, 3:59 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST TUE DEC 25 2012
.SYNOPSIS...
LOW PRESSURE WILL PULL AWAY TODAY AS HIGH PRESSURE NOSES INTO THE
REGION FROM ONTARIO. A NOR'EASTER WILL IMPACT THE AREA LATE
WEDNESDAY THROUGH THURSDAY...WITH HIGH PRESSURE RETURNING IN ITS
WAKE THROUGH SATURDAY MORNING. ANOTHER COASTAL STORM MAY IMPACT THE
AREA THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID/UPPER LEVEL SHORTWAVE SLIDES FROM NORTHERN NY INTO NORTHERN NEW
ENGLAND THIS MORNING...WITH SURFACE LOW PRESSURE...SOUTH OF
LI...TRACKING OFFSHORE. LINGERING DRIZZLE/LIGHT RAIN SHOULD
GRADUALLY TAPER FROM W TO E THIS MORNING AS THAT OCCURS. LOW-LEVEL
NORTHERLY FLOW WILL LIKELY HOLD TEMPS AROUND FREEZING ACROSS INTERIOR
TROUGH THE EARLY MORNING...WITH LIGHT FREEZING RAIN OR FREEZING
DRIZZLE INLAND...SO WILL CONTINUE ADVY THERE UNTIL 10 AM.
GUSTY NW FLOW IS EXPECTED TO DEVELOP THIS AFTERNOON BETWEEN THE
DEPARTING LOW AND HIGH PRESSURE NOSE IN FROM ONTARIO...WHICH SHOULD
ALLOW FOR LATE DAY CLEARING CONDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SHORTWAVE RIDGING SURFACE/ALOFT WORKS OVER THE AREA TONIGHT. TEMPS
WILL EB TRICKY TONIGHT AS LIGHT N FLOW AND MOSTLY CLEAR SKIES ALLOWS
TEMPS TO FALL QUICKLY ACROSS OUTLYING AREAS THIS EVENING. BUT
INCREASING HIGH CLOUDS FOR THE SECOND HALF OF THE NIGHT...SHOULD
STABILIZE OR EVEN ALLOW TEMPS TO RISE IN SPOTS. OVERALL...TEMPS WILL
BE NEAR SEASONABLE...WITH LOWS IN THE LOWER 30S INVOF NYC...20S MOST
ELSEWHERE...AND SOME TEENS WELL INLAND.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
***A NOR'EASTER IS EXPECTED TO IMPACT THE AREA WEDNESDAY AFTERNOON
THROUGH THURSDAY***
MODELS IN GOOD AGREEMENT WITH AN UPPER TROUGH DIGGING THROUGH THE
DEEP SOUTH TODAY...AND INTENSIFYING AS IT SWINGS THROUGH THE TENNESSEE
RIVER VALLEY AND TOWARDS THE REGION WEDNESDAY INTO WED NIGHT. AS A
RESULT...LOW PRESSURE OVER TX THIS MORNING WILL INTENSIFY AS IT
TRACKS THROUGH THE LOWER MS AND OHIO VALLEYS THROUGH WED. SECONDARY
CYCLOGENESIS WILL TAKE PLACE ALONG THE MID ATLANTIC COASTAL
PLAIN...WITH MODELS FAIRLY WELL CLUSTERED IN TRACKING LOWER PRESSURE
JUST S OF THE AREA THU MORNING INTO THU AFTERNOON. MODEL GUIDANCE
ALSO APPEARS TO HAVE SPED UP SLIGHTLY...SO HAVE ADJUSTED POPS
SLIGHTLY EARLIER...BY ABOUT 3 HRS.
CONFIDENCE IS HIGH IN THE MAIN IMPACTS CONSISTING OF STRONG EASTERLY
WINDS...HEAVY PRECIPITATION AND COASTAL FLOODING LATE WED THROUGH
THURSDAY MORNING.
IN TERMS OF PRECIPITATION...THE EVENT CONTINUES TO LOOK AS MAINLY A
RAIN EVENT FOR THE COAST WITH A STRONG EASTERLY COMPONENT TO THE
FLOW. WITH MODELS IN GOOD AGREEMENT WITH LOW PRESSURE TRACKING JUST
SE OF THE REGION...CONFIDENCE IS INCREASING IN A WINTRY MIX FOR THE
INTERIOR. HIGHEST IMPACT LOOKS TO BE ACROSS FAR NW ZONES OF ORANGE
PUTNAM AND WESTERN PASSAIC WHERE A PERIOD OF HEAVY WET SNOW COULD
DROP SEVERAL INCHES OF SNOW BEFORE A TRANSITION TO SLEET AND A FEW
TENTHS OF AN INCH OF FREEZING RAIN. WILL ISSUE WINTER STORM WATCH FOR
THOSE ZONES. A FEW INCHES OF SNOW AND SLEET AND COUPLE TENTHS OF
INCH ICE IS POSSIBLE ACROSS THE NEXT TIER SOUTH OF ZONES. ALONG THE
COAST ONLY A BRIEF START AS SNOW OR SLEET IS EXPECTED LATE WED.
IN TERMS OF WINDS....ELY WINDS INCREASE DURING WED AFTN WITH A 55-65
KT LLJ DEVELOPING IN THE EVENING INTO OVERNIGHT. 25 TO 40 MPH
SUSTAINED EASTERLY WINDS AND GUSTS OF 50-60 MPH ARE POSSIBLE WED
EVENING INTO WED NIGHT. HIGHEST WINDS WILL BE ALONG THE COAST WITH
ANTICIPATED STEPPER LAPSE RATES. WILL ISSUE HIGH WIND WATCH TO
ADDRESS THIS POTENTIAL FOR THE CITY AND COAST. WINDS WILL DIMINISH
FROM SW TO NE EARLY THUS MORNING. NW WINDS BEHIND THE STORM WILL NOT
BE AS STRONG. STRONG WINDS COMBINED WITH SATURATED GROUNDS AND/OR
WINTRY PRECIPITATION WILL LIKELY RESULT IN DOWNED TREES AND POWER
OUTAGES.
SEE HYDROLOGY AND TIDES/COASTAL FLOODING SECTION FOR MORE DETAILS ON
THOSE THREATS.
STORM SYSTEM PULLS AWAY THU NIGHT WITH PRECIP ENDING W TO E. THEN
FAIR AND DRY WEATHER THROUGH SAT MORNING AS HIGH PRES
RETURNS.
LONG RANGE MODELS CONTINUE TO INDICATE THE POTENTIAL FOR
ANOTHER HIGH IMPACT EVENT THIS WEEKEND. GFS REMAINS
WELL OFFSHORE...AS DOES ALL MEMBERS OF THE GEFS. YESTERDAYS 18Z
RUN TRACKED IT NEAR THE 40N 70 W BENCHMARK. 12Z EC CONTINUES TO
TREND SOUTHWARD WITH THE CENTER OF THE LOW PASSING JUST S OF LONG
ISLAND. LOW CONFIDENCE FORECAST...BUT THERE IS THE POTENTIAL FOR
ANOTHER NOR'EASTER.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
***HIGH IMPACT EVENT WED AFTERNOON THRU THURS...SEE OUTLOOK BELOW***
LOW PRESSURE MOVES SOUTH AND EAST OF LONG ISLAND THIS MORNING WITH
HIGH PRESSURE BRIEFLY BUILDING IN FROM THE NORTH AND WEST LATER THIS
AFTERNOON AND OVERNIGHT.
THE MOST UNCERTAINTY WITH THE FORECAST IS THE TIMING OF THE
CATEGORICAL CHANGES THIS MORNING. INTERMITTENT PRECIPITATION THIS
MORNING WILL REMAIN VERY LIGHT AND IN THE FORM OF DRIZZLE FOR CITY
AND COASTAL TERMINALS AND FREEZING DRIZZLE FOR MOST INTERIOR
TERMINALS. VERY LIGHT SNOW WILL PERSIST AT KSWF FOR THE NEXT FEW
HOURS BUT WILL BECOME MOSTLY FREEZING DRIZZLE TOWARDS SUNRISE.
THERE WILL BE SOME LOCATIONS THAT WILL BE A CATEGORY LOWER OR HIGHER
THAN IN THE TAF AT TIMES. GRADUAL IMPROVEMENT IS EXPECTED TO START
BETWEEN 13Z-15Z AND THEN CONTINUE FOR THE REMAINDER OF TUESDAY
MORNING INTO THE AFTERNOON.
NORTHEAST WINDS WILL BECOME MORE NORTHERLY AND REMAIN LESS THAN 10
KT THROUGH THE PERIOD.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
KLGA FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
KEWR FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
KHPN FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
KISP FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
.OUTLOOK FOR 06Z TUESDAY THROUGH SATURDAY...
.TUESDAY NIGHT THROUGH MIDDAY WEDNESDAY...VFR.
.WEDNESDAY AFTERNOON THROUGH THURSDAY...IFR/LIFR CONDITIONS IN
RAIN/SNOW. PRECIP CHANGES TO ALL RAIN FOR SOUTHERN TERMINALS
WEDNESDAY EVENING...WHILE SNOW OR A WINTRY MIX IS LIKELY FOR THE
INTERIOR...MAINLY AT KSWF. PRECIPITATION WILL BE HEAVY AT TIMES.
EAST WINDS 25-35 KT WITH 40-50 KT GUSTS LATE WEDNESDAY INTO
WEDNESDAY NIGHT ...THEN WEST TO NW WINDS 15-20 KT WITH 25-30 KT
GUSTS ON THURSDAY. CONDITIONS IMPROVE TO VFR LATE THURSDAY.
.FRIDAY...VFR. NW WINDS 15-20 KT WITH 20-30 KT GUSTS.
.SATURDAY...VFR...LOWERING TO MVFR AND LOWER LATE AS ANOTHER STORM
APPROACHES FROM THE SOUTH AND WEST.
&&
.MARINE...
BUOY NOTE...WINDS AT 44025 ARE OTS UNTIL FURTHER NOTICE.
SUBS SCA CONDS EXPECTED THROUGH TONIGHT. NW WIND GUSTS TO AROUND 20
KT EXPECTED THIS AFTERNOON IN THE WAKE OF DEPARTING LOW
PRESSURE...SUBSIDING TONIGHT.
A NOREASTER IS EXPECTED TO AFFECT THE WATERS LATE WEDNESDAY INTO
THURSDAY. EASTERLY WINDS ARE EXPECTED TO INCREASE THROUGH THE
DAY...WITH STORM FORCE WINDS LIKELY ON ALL WATERS FROM LATE WED INTO
THU MORNING. THIS WILL BE ACCOMPANIED BY HIGH OCEAN SEAS...AND WAVES
OF 4 TO 7 FT ON LI SOUND.
WINDS WILL DIMINISH TO SCA OR LESS AS THE CENTER OF THE LOW PASSES
JUST S OF LI AND LLJ PASSES NE...BUT INCREASE OUT OF THE NW TO SCA
OR MARGINAL GALES BEHIND IT. SCA TO GALES EXPECTED TO CONTINUE INTO
FRI. TRANQUIL WEATHER THEN EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.
&&
.HYDROLOGY...
STORM TOTAL PRECIPITATION OF 1 TO 2 INCHES...LOCALLY HIGHER...IS
EXPECTED ON AVERAGE FROM WED AFTN/EVE THROUGH THU EVE. THE
POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING EXISTS.
LATEST ENSEMBLE RIVER FORECASTS AND RFC FORECASTS KEEP OUR RIVERS
FORECAST POINTS ACROSS OUR AREA AT ACTION STAGE OR BELOW.
&&
.TIDES/COASTAL FLOODING...
AN APPROACHING COASTAL STORM LATE WED INTO WED NIGHT WILL BRING A
THREAT OF COASTAL FLOODING. TIDAL SURGE OF 3 TO 5 FT IS LIKELY...BUT THE
TIMING OF THE SURGE WILL DETERMINE IF MODERATE STORM TIDE BENCHMARKS
ARE REACHED. 2 1/2 TO 3 FT DEPARTURES ARE NEEDED TO REACH MINOR
BENCHMARKS WED EVE...AND 2 TO 2 1/2 FT FOR THE THURSDAY MORNING HIGH
TIDE. THERE IS A CHANCE THAT MODERATE BENCHMARKS COULD BE REACHED
ACROSS WESTERN LI SOUND WITH WED NIGHT HIGH TIDE. IF THE STORM SLOW
DOWN...MODERATE BENCHMARKS COULD BE REACHED ACROSS THE NYC
METRO...SOUTH SHORE BAYS...AND TWIN FORKS OF LI.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR CTZ009>012.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
CTZ005>008.
NY...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR NYZ071>075-078>081-176>179.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NYZ069-
070.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR NYZ067-068.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ067-068.
NJ...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR NJZ006.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NJZ002-
004-103-105.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR NJZ002.
MARINE...STORM WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...BC
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Dec 25, 4:11 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EST TUE DEC 25 2012 CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-260915- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 411 AM EST TUE DEC 25 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. HIGH WINDS...MODERATE COASTAL FLOODING AND HEAVY PRECIPITATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-260915- WESTERN PASSAIC- 411 AM EST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. STRONG WINDS AND HEAVY SNOW AND ICE ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-103-105-NYZ069-070-260915- EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-ROCKLAND- NORTHERN WESTCHESTER- 411 AM EST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. STRONG WINDS AND HEAVY PRECIPITATION...SOME WHICH WILL BE SNOW AND ICE...ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-260915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON- 411 AM EST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. STRONG WINDS AND HEAVY PRECIPITATION...SOME WHICH WILL BE SNOW AND ICE...ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-068-260915- ORANGE-PUTNAM- 411 AM EST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. STRONG WINDS AND HEAVY SNOW AND ICE ARE POSSIBLE. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ104-106>108-260915- EASTERN BERGEN-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 411 AM EST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. HIGH WINDS...MODERATE COASTAL FLOODING AND HEAVY PRECIPITATION...SOME WHICH COULD BE A WINTRY MIX...ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-260915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 411 AM EST TUE DEC 25 2012 ...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:04 AM EST | Winter Storm Watch | OKX | Orange, Putnam | 24 hr |
| Dec 25, 4:05 AM EST | High Wind Watch | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 24 hr |
| Dec 25, 8:14 AM EST | Coastal Flood Watch | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 23 hr |
| Dec 25, 8:14 AM EST | Coastal Flood Watch | OKX | Kings, Nassau, Queens, Suffolk | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.